Alert archive / Missouri / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 3, 2018, 3:29 AM CST for 20 counties in Missouri. It took effect at Jan 3, 2018, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 3, 2018, 9:00 PM CST
- Expired
- Jan 4, 2018, 9:56 AM CST
- In force
- 13 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Cooper County, MO, Daviess County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS43 KEAX 030929 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 329 AM CST Wed Jan 3 2018 ...Very Cold Wind Chills Expected in Northern Missouri Tonight... MOZ003-005>008-015>017-024-025-032200- /O.NEW.KEAX.WC.Y.0001.180104T0300Z-180104T1800Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair- Linn MO-Macon- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, and La Plata 329 AM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 to 20 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 9 PM this evening to noon CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
4 follow-up statements
639 WWUS43 KEAX 032143 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 343 PM CST Wed Jan 3 2018 ...Very Cold Wind Chills Expected in Northern Missouri Tonight... MOZ014-022-023-031>033-039-040-045-046-040545- /O.EXA.KEAX.WC.Y.0001.180104T0300Z-180104T1800Z/ Daviess-Caldwell-Livingston-Carroll-Chariton-Randolph-Saline- Howard-Pettis-Cooper- Including the cities of Gallatin, Jamesport, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 343 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range around 15 degrees below zero. * WHERE...Portions of central and north central Missouri. * WHEN...From 9 PM this evening to noon CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MOZ003-005>008-015>017-024-025-040545- /O.CON.KEAX.WC.Y.0001.180104T0300Z-180104T1800Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair- Linn MO-Macon- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, and La Plata 343 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 9 PM this evening to noon CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
265 WWUS43 KEAX 040522 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1122 PM CST Wed Jan 3 2018 ...Very Cold Wind Chills Expected in Northern Missouri Tonight... MOZ003-005>008-014>017-022>025-031>033-039-040-045-046-041800- /O.CON.KEAX.WC.Y.0001.000000T0000Z-180104T1800Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan- Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph- Saline-Howard-Pettis-Cooper- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 1122 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...Until noon CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
383 WWUS43 KEAX 040850 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 250 AM CST Thu Jan 4 2018 ...Very Cold Wind Chills Expected in Northern and Central Missouri Tonight... MOZ003-005>008-014>017-022>025-031>033-039-040-045-046-041800- /O.CON.KEAX.WC.Y.0001.000000T0000Z-180104T1800Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan- Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph- Saline-Howard-Pettis-Cooper- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 250 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 to 20 degrees below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...Until noon CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
847 WWUS43 KEAX 041556 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 956 AM CST Thu Jan 4 2018 MOZ003-005>008-014>017-022>025-031>033-039-040-045-046-041700- /O.CAN.KEAX.WC.Y.0001.000000T0000Z-180104T1800Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan- Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph- Saline-Howard-Pettis-Cooper- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 956 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY IS CANCELLED... Current light winds and warming temperatures have brought an end to the dangerously cold wind chills this morning. Therefore the wind chill warning has been canceled. $$ Blair
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 5:24 PM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Jan 2, 5:24 PM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 524 PM CST Tue Jan 2 2018 .Discussion... Issued at 349 PM CST TUE JAN 2 2018 It was another cold start to the day, and though slightly (ever so slightly) warmer temperatures will prevail tonight, cold temperatures are still expected through the work week before we get a brief warm up and some much needed moisture this weekend. Afternoon satellite imagery shows that the large ridge that has been dominating the West Coast is still in place today, with down- stream troughing across the Plains evident as a couple of shortwave troughs carve out some space for themselves. Of the two troughs, the first is a bit farther south and west, across Kansas and Oklahoma today. This will provide the tiniest of warm ups for tonight's temperatures, as current expectations are that readings will stay above zero tonight. However, the secondary trough, currently sliding into Nebraska and Iowa, will skate through far northern Missouri late tonight. Frontogenic forcing may be able to squeeze some light snow out across north central and northeast Missouri around midnight, with accumulations expected to be well under 1 inch. The more notable effect from the secondary shortwave will be the return to sub-zero overnight temperatures Wednesday night/Thursday morning as we get a fresh surge of cold air ahead of the warm air advection expected to dominate this weekend. This weekend...will benefit from a large trough that will disrupt the large ridge over the West Coast, allowing warmer temperatures and much needed moisture to return to the region, for at least a brief visit. Currently, the warming for the weekend will hinge on a trough making its way across the Eastern Pacific. While it will take much of the work week for it to develop, models continue to indicate that the trough will induce some lees side cyclogenesis, which will help lift a "warm" front north across the region Saturday, helping lift most (but not all) areas above freezing. Given the returning Gulf moisture advertised ahead of the trough, we may see precipitation develop before sunrise Sunday morning, which given the expected thermal profile, means some light snow could start the morning, transitioning to rain as the day warms above freezing. However, as temperatures fall again Sunday night we might see some areas transition back to wintry precipitation. The warmer temperatures will not last as the West Coast ridge is expected to reestablish itself quickly, sending our temperatures tumbling back down, though not to quite to the frigid levels we saw this past weekend. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 524 PM CST TUE JAN 2 2018 VFR conditions are expected to persist through the forecast period, even as a cold front pushes through the region after 06z tonight. A brief period of very light snow is possible at all TAF sites, but the probability of any impact to aviation is too low to warrant a mention in any of the KC-area TAF sites. Ceilings may briefly drop to between 5-8 kft (perhaps as low as 4 kft in KSTJ) as the front comes through, then will settle around 8-10 kft before clearing out Wednesday morning. Winds will veer to the northwest as the front moves through, then will continue to veer more to the NNW and increase by mid-morning Wednesday. Sustained speeds during the daylight hours Wednesday will range from 12-15 kts and gusts may reach 20-22 kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Laflin
Hazardous weather outlook, Jan 2, 4:57 AM CST, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CST Tue Jan 2 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CST Tue Jan 2 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Dangerous wind chill values will remain in the area through noon today with at least a Wind Chill Advisory for all counties and a Wind Chill Warning for our northern and northeastern counties through noon. Temperatures will rise into the upper teens and lower 20s which will help mitigate the dangerous wind chills after noon today. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Below normal temperatures of high temperatures around 20 degrees will continue through the work week with warmer temperatures finally moving into the region over the weekend. Rain and snow will return to the area Sunday into Monday with snow possible in the overnight hours and mainly rain during the daytime on Sunday. Little to no accumulation is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Chill Advisories in Missouri, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.